U.S. doctors online nowAsk doctors free
OH
A 29-year-old female asked:

What reactions can overuse (very long duration) use of inh (isoniazid) cause in the body? does it do the opposite like cause fungal overgrowth?

2 doctor answers2 doctors weighed in
Dr. Donald Colantino
Internal Medicine 61 years experience
INH: An infectious disease specialist who works a lot with INH for tb patients is best qualified to answer your question, but I'm not aware that long term use causes fungal overgrowth. Liver function is monitored when it is prescribed however.
Dr. Sewa Legha
Medical Oncology 50 years experience
INH is fairly safe d: It is a relatively safe drug. Its one toxicity of concern is a mild hepatitis which, fortunately is relatively uncommon. There is no risk of fungal infections. You should not take it for any more than one year maximum. If you have taken it for one year, you should be able to stop it after speaking with your treating physician.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 37-year-old member asked:
1 doctor answer1 doctor weighed in
A 21-year-old female asked:
1 doctor answer1 doctor weighed in
A 21-year-old female asked:
1 doctor answer5 doctors weighed in
A 44-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 19, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.